Blood pressure and Sildenafil - Scleroderma & Ray...

Scleroderma & Raynaud's UK (SRUK)

8,905 members4,304 posts

Blood pressure and Sildenafil

Fuchia
Fuchia

I have been on Sildenafil for 2weeks now. On 1 morning, 1 evening and supposedly building up to 3 a day. I have been on medication for many years for blood pressure and it has behaved really well. May be coincidental...... but since taking Sildenafil my bp has risen and and doesn't seem to be levelling out. Been pretty dizzy too. Has anyone else had similar symptoms. Or can anyone give any advice. I do see Rheumatologist Tuesday. Thanks so much guys.

14 Replies
oldestnewest

Hi there, usually sildenafil has the opposite effect..i.e. it lowers BP. That is part of the reason why it works and is associated with dizziness and contraindicated for those with very low blood pressure.

However, of course we can all be exceptions to the general rule. I presume you have some way of monitoring your BP from home, hence you knowing what is happening with it...so if you are concerned then I would stop the medication and wait to discuss the situation with your Rheumatologist on Tuesday.

You may be able to discuss the situation with an on call Dr over the weekend if you use the 111 service.

Lucy xx

Fuchia
Fuchia in reply to LucyJean

Thank you Lucy for the info. yes I track my bp at home. Saw the surgery nurse Tuesday and seeing her again Thursday, but will definitely have chat with Rheumatologist. Tuesday. X

LucyJean
LucyJean in reply to Fuchia

Well I am really pleased to hear that you have your practice nurse involved. I didn't like to think of you out there with no one keeping an eye on things for you.

Hopefully they will be able to sort things out next week.

Lx

Fuchia
Fuchia in reply to LucyJean

Thanks a lot Lucy. Have a great Easter weekend.Fuchia x

Hello, I used take Sildenafil 50mg 3 times daily, but found I was getting quite lightheaded, my BP tends to be on the low side, I reduced it to twice daily, missing out the late afternoon dose and this has helped a lot. Speak to your Rheumi about it next week.

Fuchia
Fuchia in reply to Duttie

Hi Duttie, yes I will. It is odd most people suffer a lowering in bp and I seem to have the reverse. What an autoimmune this is. Take care and keep well. X

I was put on these 1 week ago. After taking only 2 I experienced very heavy nose bleeds and a pounding headache for at least 4 hours. I dare not try them again yet.

Hi Joanne. That must have been awful for you and I am complaining! Can I ask..... what are you on instead now? X

Hi fuchsia. I've decided to abstain from this pill for a while. I'll try it again in a week but if it happens again then I'll definitely stop them.

Hi Joanne, I have reduced mine back to one a day until I see Rheumatologist on Tuesday. Good luck for when you start again. Spring is q coming, thankfully 🤗Hope we will all improve. X

I found that Sildenafil lowered my b/p too low so was taken off it. I was having it to help my Pulmonary Hypertension so was then put on Macitentan which I have been fine with. The only downside is monthly blood tests to monitor my liver levels.

Fuchia
Fuchia in reply to PaleIndian2

Thank you for that. Everyone else their bp lowers. Yet mine has increased. My GP raised my bp medication before I started on Sildenafil, as it had risen. May be it isn't the medication. Just something else going on. Now there is a surprise! See what this week brings😉Xx

I was prescribed Sildenafil as I don't tolerate Iloprost very well. Only taken it for 5 days and experienced such bad side effects that I have had to stop taking it. High blood pressure, facial flushing, headaches and a feeling of being completely spaced out followed by vomiting. My GP has advised me not to take it but as it really helped to heal my digital ulcers and I felt warm for the first time in years I am going to try just 25mg once a day to see if it helps my symptoms. If I can't tolerate it then I will stop.

Shirley xx

Rp321
Rp321 in reply to wiggywoo

Sildenafil made me feel worse than iloprost does! I also tried it twice as the first time I did it I did it at night (as advised) then spent the whole night awake feeling awful and actually pretty worried as I had no idea what my blood pressure was doing I was very symptomatic of low blood pressure and I was laying down (at least on iloprsot it’s checked all the time and although low you can see it stabilises). Then I had to work the next day which wasn’t a good idea either. So I left it a week or so and tried it when I had a long weekend and didn’t have to worry about work to see if I could get past the horrible feeling but nope both nights I took it I felt horrific so I had to give up with it in the end. I have no idea if it made a difference to my raynauds I don’t think it did but then again I didn’t take it long enough to really work it out.

You may also like...